Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

August 8, 2021Marathon County, Portage County, Wood County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 8, 2021, 5:37 AM CDT for Marathon County, Portage County, Wood County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 5:37 AM CDT (10:37 UTC)
Expired
Aug 8, 2021, 6:15 AM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Hail
0.00 in
Wind
50

Counties Marathon County, WI, Portage County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 122 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS83 KGRB 081037
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
537 AM CDT Sun Aug 8 2021
 
WIZ030-035>037-045-081115-
Waupaca WI-Wood WI-Waushara WI-Marathon WI-Portage WI-
537 AM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of northeastern Wood,
Portage, eastern Marathon, northwestern Waushara and northwestern
Waupaca Counties through 615 AM CDT...

At 536 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Shortville to 7 miles west of 
Whiting to 9 miles west of Plainfield. Movement was northeast at 55 
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Stevens Point, Whiting and Plainfield around 545 AM CDT.
  Marshfield around 550 AM CDT.
  Bevent and Amherst around 600 AM CDT.
  Mosinee around 610 AM CDT.
  Wausau, Weston and Rib Mountain around 615 AM CDT.

Other locations impacted by these storms include Schmidt Corner,
North Wood County Park, Big Eau Pleine County Park, Moon, Coddington,
Blenker, Kellner, Ellis, Nelsonville and Powers Bluff County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4458 9031 4504 8965 4475 8922 4468 8923
      4468 8912 4454 8894 4413 8960 4424 8960
      4425 8975 4446 8978 4446 9031
TIME...MOT...LOC 1036Z 227DEG 56KT 4451 9032 4451 8972 4417 8968 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:18 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 8, 4:18 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
418 AM CDT Sun Aug 8 2021

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 415 AM CDT Sun Aug 8 2021

Thunderstorms brought an inch or two of rain to mush of the area
south of highway 29 since yesterday evening, with radar estimates
of 2 to 4 inches over parts of Marathon, Wood, Portage, Waushara,
Shawano, northern Brown and Kewaunee counties as of 4 am.

Scattered thunderstorms will continue this morning, with more a
more organized area of thunderstorms with very heavy rain this
afternoon and evening as an upper trough approaches and a surface
warm front lifts north. We decided to expand the Flash Flood watch
further north and east and continue it until 06z Sunday.

Beside the heavy rain there is a severe thunderstorm threat this
afternoon and evening as the upper trough approaches, mid level
temperatures cool and the atmosphere destabilizes. The biggest
threat appears to be damaging winds, though large hail and isolated
tornadoes are possible. Highs today will close to normal, but
dewpoints climbing to 70F or more will make it feel quite warm.

The showers and thunderstorms will continue into the evening hours
and then diminish as best upper support exits the region. Cloud
cover and high moisture values will make for warm overnight lows.

A surface wave will bring additional showers and isolated thunderstorms
Monday as the upper low moves across Southern Wisconsin. Rainfall
from that should be more modest than what we had last night and are
expecting today and this evening.

.LONG TERM...Monday Night Through Saturday
Issued at 415 AM CDT Sun Aug 8 2021

The main features in the mean flow this week to consist of a
strengthening upper ridge from the central Rockies through the
Pacific Northwest and a downstream upper trough that will cover
the northeast CONUS. The passage of a cold front/shortwave trough
Tuesday/Tuesday night will bring northeast WI its next chance for
showers/thunderstorms. A prevailing northwest flow aloft by late
week will bring cooler/less humid air into the region.

Monday night and Tuesday...
Perhaps a lingering shower over east-central WI Monday evening as
the shortwave trough to still be in the process of exiting WI.
Models then show a weak upper ridge axis to enter WI later Monday
night to temporarily end the precipitation and maybe allow for
skies to be become partly cloudy. If skies can clear and winds go
light, we could be looking at fog development, especially where
the heavier rains fell this weekend. Min temperatures to range
from the upper 50s to lower 60s north-central WI, to the upper 60s
east-central WI. The dry weather may not last long as the models
agree on sending the next cold front and mid-level shortwave
trough across the Upper MS Valley on Tuesday. As this is
occurring, a warm front is forecast to lift north into southern WI
by 00Z Wednesday. Look for clouds to increase through the day
with a gradually increase in pops Tuesday afternoon. Air mass
become quite unstable by Tuesday afternoon, however with the cold
front still to our northwest, extent of severe storms appears
marginal. Max temperatures on Tuesday will be in the lower 80s
near Lake MI, middle to upper 80s inland. It should also be noted
that with dew points in the upper 60s to lower 70s, heat indices
will be in the 85-95 degree range.

Tuesday night and Wednesday...
Despite the loss of daytime heating Tuesday evening, models
indicate a very unstable atmosphere with MLCAPES of 2500-3500 J/KG
(away from Lake MI) and mid-level lapse rates of 7-8 C/KM. 0-6km
shear to be in the 25-50 knot range with the higher values over
northern WI. In addition, plenty of moisture to be in place as PW
values reside in the 1.5-2.0 inch range. All of this will be in
place as the cold front moves across WI with additional mid-level
forcing from the shortwave trough. Anticipate showers/storms to
sweep across the forecast area with a potential for severe storms,
mainly during the evening hours. The SPC has already outlined all
of northeast WI in a Slight Risk. Something to watch over the next
48-60 hours. Min temperatures to range from around 60 degrees
north-central, upper 60s east-central WI. Slightly cooler/less
humid conditions will overspread northeast WI on Wednesday behind
the departed cold front. Very weak area of high pressure should
still able to provide for mostly sunny to partly cloudy skies and
max temperatures generally in the lower to middle 80s.

Wednesday night and Thursday...
As the upper ridge builds over the western CONUS mid-week, a
downstream upper trough to develop over the Great Lakes region.
Ahead of this trough, models send the next cold front through most
of WI on Thursday. The exact timing of the frontal passage will be
critical to severe weather potential as a faster movement may not
allow the atmosphere to destabilize sufficiently. A slower
movement would bring MLCAPES > 2K J/KG, but a cap may also limit
the strength of these storms. Thursday may also be the last of the
very warm/humid days as readings reach the lower 80s north-
central, middle to upper 80s elsewhere.

Thursday night and Friday...
A sprawling area of high pressure is forecast to build across the
Great Lakes region for Thursday night through Friday. Noticeably
cooler/less humid conditions are expected with max temperatures
Friday in the lower to middle 70s north-central WI, middle to
upper 70s elsewhere. Dew points to fall into the upper 40s to
upper 50s.

Friday night and Saturday...
Quiet conditions to persist into the start of next weekend as the
high pressure sinks to our south and east. Perhaps a bit more wind
on Saturday as a W-SW component takes over. Temperatures to remain
slightly below normal with readings similar to Friday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1115 PM CDT Sat Aug 7 2021

Lower ceilings, some IFR/LIFR possible through early Sunday
morning as a warm front lingers just to the south of the area.
Showers and thunderstorms are expected through much of the night
with intermittent heavy rain leading to reduced visibilities at
times. Some improvement can be expected by late Sunday morning
before additional thunderstorms develop Sunday afternoon. Some
LLWS will likely develop near the frontal boundary under a
temperature inversion later tonight into early Sunday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for WIZ030-031-035>039-
045-048-049.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......Cooley
Hazardous weather outlook, Aug 7, 2:27 PM CDT, 15 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 PM CDT Sat Aug 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible, with a marginal risk of severe storms
over parts of central and east central Wisconsin. Torrential rain,
hail and strong winds are the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will also be possible at times Sunday through Thursday
evening as a series of upper-level disturbances and cold fronts
move through the region and interact with an unstable and moist
air mass. Some of the thunderstorms Sunday afternoon into Sunday
night may become strong or severe, especially across central and
east central Wisconsin. Hail, gusty winds and torrential downpours
are possible. If storms repeatedly move over the same area,
localized flooding will also be possible. Severe storms are also
possible Tuesday afternoon and evening, and Thursday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight, but reports of
flooding, hail or wind gusts over 40 mph would be appreciated.

LMZ521-522-541>543-081930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms. Any storms would pose a hazard
to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Periodic chances for thunderstorms will continue from Sunday through
Thursday evening. Any storms could pose a hazard to mariners.
Stronger storms are again possible at times from Sunday into Sunday
night, Tuesday afternoon and evening, and Thursday afternoon and
evening.

Uhlmann/Kieckbusch

In the hours before

Special weather statement, Aug 8, 1:33 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
133 AM CDT Sun Aug 8 2021

WIZ020-030-031-037-080715-
Waupaca WI-Shawano WI-Marathon WI-Menominee WI-
133 AM CDT Sun Aug 8 2021

...Thunderstorms will propduce torrential rains in east central
Marathon, southwestern Menominee, northeastern Waupaca and western
Shawano Counties through 230 AM CDT...

At 131 AM CDT, Doppler radar was tracking thunderstorms from 10
miles west of Wittenberg to Shawano...moving east at 20 mph.

HAZARD...Torrential rains of up to an inch an hour and winds of 30
         mph.

SOURCE...Radar indicated.

IMPACT...Brief flooding of urban areas and ponding of water on roads.

Locations impacted include...
Shawano, Clintonville, Wittenberg, Embarrass, Keshena, Belle Plaine,
Red River, Marion, Norrie and Pella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4502 8927 4484 8849 4459 8862 4459 8873
      4483 8939
TIME...MOT...LOC 0631Z 292DEG 31KT 4488 8923

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RDM
Special weather statement, Aug 8, 5:23 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
523 AM CDT Sun Aug 8 2021

WIZ035-081115-
Wood WI-
523 AM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of western Wood County
through 615 AM CDT...

At 523 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black River Falls to near Babcock to near
Necedah. Movement was north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Babcock around 535 AM CDT.
  Pittsville around 605 AM CDT.

Other locations impacted by these storms include Sandhill Wildlife
Area, North Wood County Park, Powers Bluff County Park, Lindsey,
Veedum, Scranton, Dexterville, Bethel, Arpin and Cranmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4460 9031 4459 9001 4425 8996 4425 9032
TIME...MOT...LOC 1023Z 201DEG 18KT 4427 9077 4426 9020 4398 9016

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RDM
Special weather statement, Aug 8, 5:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
537 AM CDT Sun Aug 8 2021

WIZ030-035>037-045-081115-
Waupaca WI-Wood WI-Waushara WI-Marathon WI-Portage WI-
537 AM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of northeastern Wood,
Portage, eastern Marathon, northwestern Waushara and northwestern
Waupaca Counties through 615 AM CDT...

At 536 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Shortville to 7 miles west of
Whiting to 9 miles west of Plainfield. Movement was northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Stevens Point, Whiting and Plainfield around 545 AM CDT.
  Marshfield around 550 AM CDT.
  Bevent and Amherst around 600 AM CDT.
  Mosinee around 610 AM CDT.
  Wausau, Weston and Rib Mountain around 615 AM CDT.

Other locations impacted by these storms include Schmidt Corner,
North Wood County Park, Big Eau Pleine County Park, Moon, Coddington,
Blenker, Kellner, Ellis, Nelsonville and Powers Bluff County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4458 9031 4504 8965 4475 8922 4468 8923
      4468 8912 4454 8894 4413 8960 4424 8960
      4425 8975 4446 8978 4446 9031
TIME...MOT...LOC 1036Z 227DEG 56KT 4451 9032 4451 8972 4417 8968

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:21 PM CDTSpecial Weather StatementGRBPortage, Wood39 min
Aug 7, 7:46 PM CDTAreal Flood AdvisoryGRBWaushara3 hr
Aug 7, 8:00 PM CDTSpecial Weather StatementGRBPortage, Waupaca, Waushara60 min
Aug 7, 8:13 PM CDTAreal Flood AdvisoryGRBPortage, Waupaca, Waushara, Wood3 hr
Aug 7, 8:59 PM CDTSpecial Weather StatementGRBWaushara, Winnebago61 min
Aug 7, 9:51 PM CDTSpecial Weather StatementGRBCalumet, Winnebago24 min
Aug 7, 10:15 PM CDTSpecial Weather StatementGRBCalumet30 min
Aug 7, 10:43 PM CDTSpecial Weather StatementGRBCalumet47 min
Aug 8, 1:33 AM CDTSpecial Weather StatementGRBShawano42 min
Aug 8, 2:36 AM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee, Oconto, Outagamie, Shawano114 min
Aug 8, 3:43 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago2 hr
Aug 8, 4:35 AM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more3 hr
Aug 8, 5:03 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Portage, Waupaca, Waushara, Winnebago and 1 more117 min
Aug 8, 5:23 AM CDTSpecial Weather StatementGRBWood52 min
Aug 8, 5:56 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more2 hr
Aug 8, 10:38 AM CDTSmall Craft AdvisoryGRB11 hr
Aug 8, 3:13 PM CDTSpecial Weather StatementGRBWaushara, Wood77 min
Aug 8, 3:54 PM CDTSevere Thunderstorm WarningGRBWaushara51 min
Aug 8, 4:16 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago29 min
Aug 8, 4:30 PM CDTSpecial Weather StatementGRBCalumet, Winnebago30 min
Aug 8, 4:30 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca, Waushara, Winnebago60 min
Aug 8, 4:46 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago29 min
Aug 8, 5:10 PM CDTSpecial Weather StatementGRBBrown35 min
Aug 8, 5:27 PM CDTSpecial Weather StatementGRBBrown, Outagamie48 min
Aug 8, 5:41 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc49 min
Aug 8, 6:19 PM CDTSpecial Marine WarningGRB56 min
Aug 8, 6:22 PM CDTSpecial Marine WarningGRB66 min
Aug 8, 6:31 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee62 min
Aug 8, 6:31 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc44 min
Aug 8, 6:46 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee29 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.